# SDR RJ22002F00000

- Difficulty date: August 20, 2002
- Submitted: August 30, 2002
- Operation: Air carrier
- Aircraft: N1VA
- Make and model: Cessna S550
- Aircraft serial: S5500143
- Engine: Pwa JT15D4
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Condition: Failed
- Location: Starter Gen
- Component: Starter Gen, Lucas
- Component part number: 23085004
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

INFLIGHT, CREW NOTICED NOISE IN LT ENGINE, FOLLOWED BY NR 1 GENERATOR FAILURE.  INSPECTORS FOUND AFT BEARING ON LT STARTER GENERATOR HAD COMPLETELY FAILED ALLOWING ARMATURE TO HIT FIELD POLES.  S/G HAD APPROXIMATELY 500 HOURS SINCE LAST OVERHAUL.  EXCHANGE STARTER-GENERATOR AND GENERATOR CONTROL UNIT INSTALLED SYSTEM CHECKED, OK.  CAUSE OF BEARING FAILURE UNKNOWN.  SENT FOR CORE EVALUATION.  SUSPECTED CAUSE OF FAILURE, MANUFACTURING DEFECT IN BEARING.
